Alert archive / South Dakota / High Wind Warnings in 2014

High Wind Warning 1, NWS Aberdeen, SD

January 15, 201416 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Jan 15, 2014, 3:52 AM CST for 16 counties in South Dakota. It took effect at Jan 15, 2014, 10:36 PM CST. It was in force for 19 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2014, 3:52 AM CST (09:52 UTC)
In effect from
Jan 15, 2014, 10:36 PM CST
Expired
Jan 16, 2014, 6:00 PM CST
In force
19 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 3:10 AM CSTNON-TSTM WND GST 655 E Orient, SDMIRANDA RWIS
Jan 16, 3:15 AM CSTNON-TSTM WND GST 6810 W Long Lake, SDMESONET STATION 10 W LONG LAKE /LLKS2/
Jan 16, 3:40 AM CSTNON-TSTM WND GST 69Craven Corner, SDCRAVEN CORNERS RWIS
Jan 16, 6:40 AM CSTNON-TSTM WND GST 583 Ssw Whitlocks Bay Rec, SDPEAK GUST THUS FAR AT THE FOREST CITY BRIDGE RWIS.
Jan 16, 6:50 AM CSTNON-TSTM WND GST 58Pierre, SDPEAK WIND THUS FAR AT THE PIERRE ASOS...KPIR.
Jan 16, 8:05 AM CSTNON-TSTM WND GST 6110 S Bullhead, SDPEAK WIND GUST AT THE GRAND RIVER RAWS. MULTIPLE HOURS WITH SUSTAINED WINDS OVER 40 MPH AS WELL.
Jan 16, 8:15 AM CSTBLOWING SNOWMound City, SDREPORTED 500 FEET VISIBILITY IN SNOW AND BLOWING SNOW
Jan 16, 8:15 AM CSTNON-TSTM WND GST 58Mound City, SDREPORT OF 30 TO 40 MPH SUSTAINED WINDS...WITH GUSTS UP TO 58 MPH
Jan 16, 8:20 AM CSTNON-TSTM WND GST 592 N Herreid, SDPEAK WIND GUST THUS FAR FROM THE HERREID RWIS MESONET SITE.
Jan 16, 8:57 AM CSTNON-TSTM WND GST 58Mobridge, SDPEAK WIND GUST THUS FAR AT THE MOBRIDGE ASOS.
Jan 16, 9:06 AM CSTBLOWING SNOWHoven, SDSTRONG WINDS AND WHITE OUT CONDITIONS IN SNOW AND BLOWING SNOW
Jan 16, 9:10 AM CSTNON-TSTM WND GST 622 Sse Mahto, SDPEAK WIND GUST THUS FAR AT THE MAHTO SDSU SITE.
Jan 16, 9:20 AM CSTNON-TSTM WND GST 642 S Murdo, SDPEAK WIND GUST THUS FAR FROM THE CWOP MESONET STATION NEAR MURDO.
Jan 16, 9:25 AM CSTNON-TSTM WND GST 591 Sw Bowdle, SDPEAK WIND GUST THUS FAR AT THE BOWDLE SDSU MESONET STATION.
Jan 16, 9:30 AM CSTNON-TSTM WND GST 6313 Nnw Sansarc, SDPEAK WIND GUST REPORTED THUS FAR AT THE FOSTER BAY RWIS.
Jan 16, 9:40 AM CSTNON-TSTM WND GST 674 W Trail City, SDPEAK WIND GUST THUS FAR AT THE TRAIL CITY RWIS.
Jan 16, 9:50 AM CSTNON-TSTM WND GST 611 E Presho, SDPEAK WIND GUST THUS FAR AT THE PRESHO CWOP MESONET STATION.
Jan 16, 9:50 AM CSTBLIZZARDLeola, SDNEAR ZERO VISIBILITY MULTIPLE TIMES THIS MORNING IN SNOW AND BLOWING SNOW...WINDS 25 TO 35 MPH WITH GUSTS OF 35 TO 45 MPH...PEAK WIND GUST THUS FAR AT SDSU LEOLA STATION HAS BEEN 56 MPH
Jan 16, 9:57 AM CSTBLIZZARDMiller, SDHAND COUNTY EM REPORTS BLIZZARD CONDITIONS NEAR MILLER. VISBILITY WELL BELOW ONE QUARTER MILE DUE TO BLOWING SNOW...PROBABLY ONLY 2 OR 3 CAR LENGTHS.
Jan 16, 10:00 AM CSTBLIZZARDCraven Corner, SDVISIBILITY BELOW ONE QUARTER MILE...AT TIMES NEAR ZERO...ALONG US 12 NEAR CRAVEN CORNER PER REPORTS AND SDDOT WEBCAM.
Jan 16, 10:10 AM CSTBLIZZARDFaulkton, SDVISIBILITY HAS DROPPED TO NEAR ZERO MORE THAN ONCE SO FAR THIS MORNING IN SNOW AND BLOWING SNOW...WINDS 35 TO 45 MPH WITH GUSTS OF 45 TO 55 MPH
Jan 16, 10:30 AM CSTNON-TSTM WND GST 641 E Harrold, SDPEAK WIND GUST THUS FAR AT THE HARROLD RWIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WWUS73 KABR 150952
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
352 AM CST WED JAN 15 2014

...VERY STRONG WINDS POSSIBLE TONIGHT AND THURSDAY...

.A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL 
BRING STRONG WINDS TO THE DAKOTAS. THESE WINDS WILL PERSIST INTO
THURSDAY EVENING.


SDZ003>005-009-010-015>017-033>037-045-048-051-152200-
/O.UPG.KABR.HW.A.0001.140116T0600Z-140117T0600Z/
/O.NEW.KABR.HW.W.0001.140116T0600Z-140117T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
352 AM CST WED JAN 15 2014 /252 AM MST WED JAN 15 2014/

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING...NORTHWEST WINDS WILL INCREASE FROM WEST TO EAST
  BEGINNING LATE TONIGHT...AND PERSIST INTO THURSDAY EVENING.
  ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA ON
  THURSDAY...WITH POCKETS OF BLOWING SNOW.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE.

* IMPACTS...IF SNOW SHOWERS DO OCCUR...BLOWING SNOW AND REDUCED 
  VISIBILITY WILL BECOME A MAJOR CONCERN. WINDS MAY MAKE TRAVEL 
  DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CONNELLY
7 follow-up statements
870 
WWUS73 KABR 151948 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
148 PM CST WED JAN 15 2014

...EXPECT VERY STRONG WINDS TONIGHT AND THURSDAY...

.A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL
BRING STRONG WINDS TO THE DAKOTAS. THESE WINDS WILL PERSIST INTO
THURSDAY EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-160800-
/O.CON.KABR.HW.W.0001.140116T0600Z-140117T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
148 PM CST WED JAN 15 2014 /1248 PM MST WED JAN 15 2014/

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT...

* TIMING...NORTHWEST WINDS WILL INCREASE FROM WEST TO EAST 
  BEGINNING LATE TONIGHT...AND PERSIST INTO THURSDAY EVENING. 
  ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA ON 
  THURSDAY...WITH POCKETS OF BLOWING SNOW. 

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE.

* IMPACTS...IF SNOW SHOWERS DO OCCUR...BLOWING SNOW AND REDUCED 
  VISIBILITY WILL BECOME A MAJOR CONCERN. WINDS MAY MAKE TRAVEL 
  DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
117 
WWUS73 KABR 160133
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
733 PM CST WED JAN 15 2014

...EXPECT VERY STRONG WINDS LATE TONIGHT AND THURSDAY...

.A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL
BRING STRONG WINDS TO THE DAKOTAS. THESE WINDS WILL PERSIST
THROUGH THURSDAY EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-161500-
/O.CON.KABR.HW.W.0001.140116T0600Z-140117T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
733 PM CST WED JAN 15 2014 /633 PM MST WED JAN 15 2014/

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT...

* TIMING...NORTHWEST WINDS WILL INCREASE FROM WEST TO EAST
  BEGINNING LATE TONIGHT...AND PERSIST THROUGH THURSDAY EVENING.
  ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA ON
  THURSDAY...WITH POCKETS OF BLOWING SNOW.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE.

* IMPACTS...IF SNOW SHOWERS DO OCCUR...BLOWING SNOW AND REDUCED
  VISIBILITY WILL BECOME A CONCERN. WINDS MAY MAKE TRAVEL
  DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
493 
WWUS73 KABR 160436
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1036 PM CST WED JAN 15 2014

...EXPECT VERY STRONG WINDS THROUGH THURSDAY...

.A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL
BRING STRONG WINDS TO THE DAKOTAS. THESE WINDS WILL PERSIST
THROUGH THURSDAY EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-161645-
/O.EXT.KABR.HW.W.0001.140116T0436Z-140117T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1036 PM CST WED JAN 15 2014 /936 PM MST WED JAN 15 2014/

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
THURSDAY NIGHT...

* TIMING...NORTHWEST WINDS WILL INCREASE FROM WEST TO EAST 
  BEGINNING LATE TONIGHT...AND PERSIST THROUGH THURSDAY EVENING. 
  ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA ON 
  THURSDAY...WITH POCKETS OF BLOWING SNOW. 

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...IF SNOW SHOWERS DO OCCUR...BLOWING SNOW AND REDUCED 
  VISIBILITY WILL BECOME A CONCERN. WINDS MAY MAKE TRAVEL 
  DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
430 
WWUS73 KABR 161058
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
458 AM CST THU JAN 16 2014

...EXPECT VERY STRONG WINDS THROUGH THE DAY...

.A CLIPPER SYSTEM MOVING ACROSS THE WESTERN LAKES REGION WILL
BRING VERY STRONG WINDS TO THE AREA TODAY.

SDZ003>005-009-010-015>017-033>037-045-048-051-162300-
/O.CON.KABR.HW.W.0001.000000T0000Z-140117T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
458 AM CST THU JAN 16 2014 /358 AM MST THU JAN 16 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* TIMING...NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING.
  ISOLATED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA...WITH
  POCKETS OF BLOWING SNOW.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...ISOLATED POCKETS OF BLOWING SNOW ARE EXPECTED. WINDS
  MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$


CONNELLY
376 
WWUS73 KABR 161545 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
945 AM CST THU JAN 16 2014

...EXPECT VERY STRONG WINDS THROUGH THE DAY...

.A CLIPPER SYSTEM MOVING ACROSS THE WESTERN GREAT LAKES REGION
WILL BRING VERY STRONG WINDS TO THE AREA TODAY ALONG WITH
SCATTERED SNOW SHOWERS AND BLOWING SNOW.

SDZ005-010-017-037-161645-
/O.CAN.KABR.HW.W.0001.000000T0000Z-140117T0600Z/
MCPHERSON-EDMUNDS-FAULK-HAND-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER
945 AM CST THU JAN 16 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH
WIND WARNING. THE HIGH WIND WARNING HAS BEEN REPLACED WITH A
BLIZZARD WARNING.

$$

SDZ003-004-009-015-016-033>036-045-048-051-170345-
/O.CON.KABR.HW.W.0001.000000T0000Z-140117T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
945 AM CST THU JAN 16 2014 /845 AM MST THU JAN 16 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* TIMING...VERY STRONG NORTHWEST WINDS WILL PERSIST THROUGH THIS
  EVENING. SCATTERED SNOW SHOWERS WILL ALSO PASS THROUGH THE AREA
  EAST OF THE RIVER...WITH AREAS OF BLOWING SNOW REDUCING VISIBILITIES.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 TO 70 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES TO A
  QUARTER MILE OR LESS AT TIMES EAST OF THE RIVER. WINDS MAY MAKE
  TRAVEL DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MOHR
278 
WWUS73 KABR 161906 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
106 PM CST THU JAN 16 2014

...EXPECT VERY STRONG WINDS INTO EARLY EVENING...

.A CLIPPER SYSTEM MOVING ACROSS THE WESTERN GREAT LAKES REGION
WILL BRING VERY STRONG WINDS TO THE AREA INTO THE EARLY EVENING.

SDZ003-004-009-015-016-033>036-045-048-051-170000-
/O.EXT.KABR.HW.W.0001.000000T0000Z-140117T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
106 PM CST THU JAN 16 2014 /1206 PM MST THU JAN 16 2014/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...VERY STRONG NORTHWEST WINDS WILL PERSIST INTO THE EARLY
  EVENING. 

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO OVER 60 MPH.

* IMPACTS...WINDS MAY MAKE TRAVEL DANGEROUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MOHR
540 
WWUS73 KABR 162354
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
554 PM CST THU JAN 16 2014

SDZ003-004-009-015-016-033>036-045-048-051-170100-
/O.EXP.KABR.HW.W.0001.000000T0000Z-140117T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
554 PM CST THU JAN 16 2014 /454 PM MST THU JAN 16 2014/

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

THE WIND WILL CONTINUE TO DIMINISH OVER THE REGION AND THUS THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE.

$$
TDK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Jan 15, 3:36 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 15, 3:36 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
336 AM CST WED JAN 15 2014

.SHORT TERM...THROUGH FRIDAY

HIGH PRESSURE RESIDES OVER THE EAST THIS AM...ALLOWING TEMPS TO
DROP WELL BELOW ZERO. FOR THE REST OF THE CWA...WARM
ADVECTION CLOUD COVER STABILIZING TEMPS. FOR THE WESTERN
END OF THE DAKOTAS...WESTERLY FLOW HELPING PROP UP TEMPS ABOVE
FREEZING. THIS AIRMASS WILL PUSH INTO THE CWA TODAY...ALLOWING FOR
TEMPS INTO THE 40S AS FAR EAST AS THE JAMES VALLEY. TO THE
EAST...WARM ADVECTION HITS TONIGHT. WARM ADVECTION SHOULD ALSO
HELP GENERATE LIGHT SNOW AHEAD OF A CLIPPER SYSTEM. SREF
PROBABILITIES FOR MEASURING ARE FAIRLY LOW...WITH BEST CHANCES IN
THE FAR EAST. PROFILES SHIFT FROM SNOW TO RAIN...SO NOT EXPECTING
ANY LOOSE SNOW BY THE TIME WINDS PICK UP.

AS FOR WIND INTENSITY...MIXED DOWN TOOL IN BUFKIT CONTINUES TO
SUGGEST A FEW HOURS OF VERY HIGH INTENSITY WINDS WITH PEAKS BETWEEN
60 AND 70MPH THANKS TO A COMBINATION OF A 22MB PRESSURE GRADIENT
ACROSS THE STATE AND COLD ADVECTION/STEEP LOW LEVEL LAPSE RATES.
MIX IN SOME LIGHT SNOW IN THE WRAP AROUND/COLD ADVECTION PORTION
OF THE SYSTEM...WITH THE BEST CHANCE FOR SNOW LOCATED EAST OF THE
JAMES VALLEY. THUS...DECIDED TO UPGRADE TO WARNING
HEADLINES...THOUGH THERE REMAINS QUITE A BIT OF UNCERTAINTY OVER
THE WESTERN EXTENT OF ANY OF THE SNOW SHOWERS AND THUS BLOWING
SNOW.

HIGH PRESSURE MOVES OVERHEAD FOR THURSDAY NIGHT...HOWEVER BY
FRIDAY MORNING H85 TEMPERATURES HAVE ALREADY BEGUN TO WARM AS
ANOTHER CLIPPER SYSTEM BEGINS TO PUSH ACROSS THE NORTHERN PLAINS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
A CLIPPER LOW LOOKS TO DROP SOUTHWARD EAST OF THE DAKOTAS EARLY IN
THE PERIOD. THERE IS DISAGREEMENT AMONGST THE MODELS IN REGARDS TO
THE TIMING OF THE SYSTEM...WITH THE GFS BEING THE FASTEST...THE
GEM BEING THE SLOWEST...AND THE ECMWF IN BETWEEN. THE ALLBLEND HAS
SMALL POPS ACROSS THE EAST FRIDAY NIGHT...AND DUE TO THE MODEL
DISCREPANCIES...WILL STICK WITH THAT FOR NOW. THE REMAINDER OF THE
EXTENDED PERIOD WILL BE DRY WITH A CLIPPER SYSTEM TRACKING WELL TO
THE EAST OF THE AREA ON MONDAY...THEN HIGH PRESSURE DROPPING OVER
THE PLAINS LATE IN THE PERIOD.

NEAR NORMAL TEMPERATURES ON SATURDAY WILL TRANSITION TO ABOVE
NORMAL TEMPERATURES SUNDAY AND MONDAY AS WAA DEVELOPS ON THE
SOUTHWEST SIDE OF THE AFOREMENTIONED CLIPPER SYSTEM. COOLER AIR
RETURNS ON TUESDAY WITH THE SURFACE HIGH DROPPING OVER THE
NORTHERN PLAINS.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

A BATCH OF VFR/MVFR CIGS OVER WESTERN SOUTH DAKOTA SHOULD
GRADUALLY ADVECT EAST ACROSS THE REGION LATE TNT AND ON WEDNESDAY.
A FEW RAIN OR SNOW SHOWERS WILL BE POSSIBLE AT KABR/KATY ON
WEDNESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO
     MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT FOR BUFFALO-
     CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-
     LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     BLIZZARD WARNING FROM 3 AM THURSDAY TO MIDNIGHT CST THURSDAY
     NIGHT FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
     MARSHALL-ROBERTS-SPINK.

MN...BLIZZARD WARNING FROM 3 AM THURSDAY TO MIDNIGHT CST THURSDAY
     NIGHT FOR BIG STONE-TRAVERSE.

&&

SHORT TERM...CONNELLY
LONG TERM...PARKIN
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 14, 4:23 AM CST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
423 AM CST TUE JAN 14 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-151030-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
423 AM CST TUE JAN 14 2014 /323 AM MST TUE JAN 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW PASSING THROUGH THE AREA WILL COMBINE WITH STRONG
NORTHWEST WINDS TO PRODUCE AREAS OF REDUCED VISIBILITY THANKS TO
BLOWING SNOW. GUSTY WINDS WILL CONTINUE THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INTENSELY STRONG WINDS ARE EXPECTED FOR THURSDAY. SUSTAINED WINDS
WILL RANGE BETWEEN 30 TO 45MPH...WITH GUSTS NEARING 60MPH WILL BE
POSSIBLE. THERE WILL ALSO BE A FEW LIGHT SNOW SHOWERS MOVING
ACROSS THE AREA...WITH POCKETS OF REDUCED VISIBILITY THANKS TO
FALLING/BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 4:02 AM CSTBlizzard WarningABRBrown, Clark, Codington, Day, Deuel, Edmunds and 8 more39 hr

Nearby

High Wind Warnings in South Dakota, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.